Properties and Applications of Extended Hypergeometric Functions

Main Article Content

Daya Krishna Nagar
Raúl Alejandro Morán-Vásquez
Arjun K Gupta


beta distribution, extended beta function, extended confluent hyper- geometric function, extended gamma function, extended Gauss hypergeometric function, gamma distribution, quotient, Gauss hypergeometric function


In this article, we study several properties of extended Gauss hypergeometric and extended confluent hypergeometric functions. We derive several integrals, inequalities and establish relationship between these and other special functions. We also show that these functions occur naturally in statistical distribution theory.

MSC: 33C90


Download data is not yet available.
Abstract 1556 | PDF Downloads 1055 HTML Downloads 1203


[1] Y. L. Luke, The special functions and their approximations, Vol. I, ser. Mathematics in Science and Engineering, Vol. 53. New York: Academic Press, 1969. 12

[2] M. A. Chaudhry, A. Qadir, M. Rafique, and S. M. Zubair, “Extension of Euler’s beta function,” J. Comput. Appl. Math., vol. 78, no. 1, pp. 19–32, 1997. [Online]. Available: 13, 15, 25

[3] A. R. Miller, “Remarks on a generalized beta function,” J. Comput. Appl. Math., vol. 100, no. 1, pp. 23–32, 1998. [Online]. Available: 13, 14, 18

[4] M. A. Chaudhry, A. Qadir, H. M. Srivastava, and R. B. Paris, “Extended hypergeometric and confluent hypergeometric functions,” Appl. Math. Comput., vol. 159, no. 2, pp. 589–602, 2004. [Online]. Available: 13, 14, 15

[5] I. S. Gradshteyn and I. M. Ryzhik, Table of integrals, series, and products, 7th ed. Elsevier/Academic Press, Amsterdam, 2007, translated from the Russian, Translation edited and with a preface by Alan Jeffrey and Daniel Zwillinger, With one CD-ROM (Windows, Macintosh and UNIX). 15

[6] N. L. Johnson, S. Kotz, and N. Balakrishnan, Continuous univariate distributions. Vol. 2, 2nd ed., ser. Wiley Series in Probability and Mathematical Statistics: Applied Probability and Statistics. New York: John Wiley & Sons Inc., 1995, a Wiley-Interscience Publication. 24

[7] A. K. Gupta and D. K. Nagar, Matrix variate distributions, ser. Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics. Chapman & Hall/CRC, Boca Raton, FL, 2000, vol. 104. 24

[8] D. K. Nagar and E. Zarrazola, “Distributions of the product and the quotient of independent Kummer-beta variables,” Sci. Math. Jpn., vol. 61, no. 1, pp. 109–117, 2005. [Online]. Available: 29

[9] R. A. Morán-Vásquez and D. K. Nagar, “Product and quotients of independent Kummer-gamma variables,” Far East J. Theor. Stat., vol. 27, no. 1, pp.41–55, 2009. 29

[10] J. A. Castillo Pérez and C. Jiménez Ruiz, “Algunas representaciones simples de la función hipergeométrica generalizada 2r1(a; b; c; _ ; x),” Ingeniería y Ciencia, vol. 2, no. 4, pp. 75–94, 2006. [Online]. Available: 30

[11] J. A. Castillo Pérez, “Algunas integrales impropias con límites de integración infinitos que involucran a la generalización _ de la función hipergeométrica de gauss,” Ingeniería y Ciencia, vol. 3, no. 5, pp. 67–85, 2007. [Online]. Available: 30

[12] ——, “Algunas integrales que involucran a la función hipergeométrica generalizada,” Ingeniería y Ciencia, vol. 4, no. 7, pp. 7–22, 2008. [Online]. Available: article/view/224 30

[13] J. A. Castillo Pérez and L. Galué, “Algunas integrales indefinidas que contienen a la función hipergeométrica generalizada,” Ingeniería y Ciencia, vol. 5, no. 9, pp. 45–54, 2009. [Online]. Available: 30